Alert archive / Montana / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 13, NWS Glasgow, MT
NWS Glasgow, MT issued this severe thunderstorm warning at Jun 23, 1998, 8:51 PM MDT for Roosevelt County, Montana. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 23, 1998, 8:51 PM MDT (02:51 UTC)
- Expired
- Jun 23, 1998, 9:55 PM MDT
- In force
- 64 min
- Issued by
- NWS Glasgow, MT
- Area
- Whole counties
County Roosevelt County, MT
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 2.9 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 650 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1747 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KGGW 240252 RRA SVRGGW MTC085-240355- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GLASGOW MT 851 PM MDT TUE JUN 23 1998 THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL ROOSEVELT COUNTY IN NORTHEASTERN MONTANA * UNTIL 955 PM MDT * AT 848 PM MDT... GLASGOW DOPPLER RADAR AND STORM SPOTTER REPORTS INDICATED A SEVERE THUNDERSTORM IN THE VICINITY OF BROCKTON MOVIfNG NORTH AT LESS THAN 5 MPH. * THIS STORM IS EXPECTED TO REMAIN IN RURAL AREAS. THIS STORM HAS PRODUCED GOLFBALL SIZE HAIL NEAR BROCKTON. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS! DEAL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 8:10 PM MDT, 41 minutes earlier.
Area forecast discussion, Jun 23, 8:10 PM MDT, 41 minutes before
NORTHEAST MONTANA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 810 PM MDT TUE JUN 23 1998 BUSY ISSUEING SEVERE THUNDERSTORM WARNINGS AND RADAR IS DOWN. STORMS HAVE MAINLY BEEN PRODUCING HEAVY RAIN AND PEA TO DIME SIZE HAIL AND MOVING VERY SLOWLY. CURRENT FORECAST ACTUALLY HANDLING SITUATION FINE SO NOT PLANNING TO UPDATE. GGW 5112 057/082/056/086 GDV 5212 057/083/057/088 EBERT
The office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 6:23 PM MDT | Severe Thunderstorm Warning | GGW | Roosevelt | 62 min |
| Jun 23, 6:27 PM MDT | Severe Thunderstorm Warning | GGW | Daniels | 63 min |
| Jun 23, 6:40 PM MDT | Severe Thunderstorm Warning | GGW | Dawson | 60 min |
| Jun 23, 6:47 PM MDT | Severe Thunderstorm Warning | GGW | Richland | 63 min |
| Jun 23, 7:35 PM MDT | Severe Thunderstorm Warning | GGW | Valley | 60 min |
| Jun 23, 7:50 PM MDT | Severe Thunderstorm Warning | GGW | Roosevelt | 60 min |
| Jun 23, 9:15 PM MDT | Flash Flood Warning | GGW | Roosevelt | 115 min |
Nearby
Severe Thunderstorm Warnings in Montana, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.